Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 19, 2018, 2:03 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:03 AM CDT (07:03 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM CDT
- Expired
- Apr 20, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS73 KSGF 190703 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 203 AM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 192200- /O.NEW.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ /O.CON.KSGF.FR.Y.0003.000000T0000Z-180419T1400Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 203 AM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Low temperatures will fall into the lower to middle 30s. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MOZ056>058-069>071-080>083-090>092-095>098-103>106-192200- /O.NEW.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Dent-Greene-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 203 AM CDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Low temperatures will fall into the lower to middle 30s. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Griffin
4 follow-up statements
159 WWUS73 KSGF 191352 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 852 AM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 200200- /O.EXP.KSGF.FR.Y.0003.000000T0000Z-180419T1400Z/ /O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 852 AM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s tonight. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MOZ056>058-069>071-080>083-090>092-095>098-103>106-200200- /O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Dent-Greene-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 852 AM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s tonight. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Raberding
794 WWUS73 KSGF 192035 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 335 PM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200845- /O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 335 PM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s tonight. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Raberding
163 WWUS73 KSGF 200126 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 826 PM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201400- /O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 826 PM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s tonight. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Wise
961 WWUS73 KSGF 201338 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 838 AM CDT Fri Apr 20 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201445- /O.EXP.KSGF.FR.Y.0004.000000T0000Z-180420T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 838 AM CDT Fri Apr 20 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed into the 40s, thus the threat for frost has ended. $$ Burchfield
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 19, 2:02 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 19, 2:02 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
202 AM CDT Thu Apr 19 2018
...Temperatures Remain Slightly Below Average With Rain Chances
Returning For The Weekend...
.SHORT TERM...(Today and tonight)
Issued at 142 AM CDT Thu Apr 19 2018
Canadian high pressure will continue to build in across the
Midwest today. Northerly winds will remain 10 to 15 mph today but
slowly relax by this evening and overnight. Lighter winds and
clear skies will allow for temperatures to fall into the lower and
middle 30s once again. Areas to widespread frost will be likely
and we will issue another frost advisory for those with sensitive
plants outside.
.LONG TERM...(Friday through Wednesday)
Issued at 142 AM CDT Thu Apr 19 2018
Southeasterly winds return Friday ahead of our next storm system.
A large upper level low pressure system will move out of the Four
Corners Region into the southern Plains this weekend. Rain showers
will begin to impact the area from west to east Saturday afternoon
and evening. Rain looks likely Saturday night across southern
Missouri lingering into Sunday. The slow moving upper level low
will exit the region Sunday night and Monday. We will be in
between weather systems for early next week with nicer weather.
Temperatures will return to seasonably mild conditions. Another
weak cold front will try to move through Tuesday night into
Wednesday which may bring a slight chance of a shower.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1150 PM CDT Wed Apr 18 2018
Surface high pressure will slide south towards the area tonight
and tomorrow. Winds will be out of the north to northwest tonight
into the day on Thursday, then will start to become east to
northeasterly by Thursday evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 9 AM CDT Friday for MOZ055>058-
066>071-077>083-088>098-101>106.
Frost Advisory until 9 AM CDT this morning for MOZ055-066>068-
077>079-088-089-093-094-101-102.
KS...Frost Advisory from 1 AM to 9 AM CDT Friday for KSZ073-097-101.
Frost Advisory until 9 AM CDT this morning for KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...WiseHazardous weather outlook, Apr 19, 1:34 AM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 134 AM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200645- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 134 AM CDT Thu Apr 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated frost risk. DISCUSSION... Temperatures will dip into the low to mid 30s again tonight with areas of frost expected across the Missouri Ozarks and extreme southeastern Kansas. The greatest potential for frost will occur in valleys and areas protected from wind. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
Nearby
Frost Advisories in Missouri, 2018Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.